If you abruptly stop taking Fentora (fentanyl buccal tablets), withdrawal symptoms are likely to occur. These symptoms will vary in intensity and may include sweating, diarrhea, vomiting, and chills, to name a few. In order to limit withdrawal, your healthcare provider may slowly decrease your dose at a rate that helps minimize these often unpleasant (but not usually life-threatening) symptoms.
An Introduction to Withdrawal From FentoraFentora® (fentanyl buccal tablets) is a prescription narcotic pain medication approved to treat breakthrough pain (intense increases in pain that occur even though around-the-clock pain medication is being used). As with other narcotic opioids, you may experience uncomfortable withdrawal symptoms if you suddenly stop using this medication.
Withdrawal SymptomsWithdrawal symptoms from Fentora can vary, and are usually more severe with higher doses. Some withdrawal symptoms may include:
- Watery eyes
- Runny nose
- Muscle pain
- Dilated (wide-open) pupils
- Joint pain
- Abdominal (stomach) cramps
- Loss of appetite
- High blood pressure (hypertension)
- Fast breathing
- Increased heart rate.
Why Does Withdrawal Occur?Symptoms of withdrawal occur because the body becomes accustomed to Fentora and needs it to function normally. When the medication is suddenly removed, the body does not have time to adjust, resulting in withdrawal symptoms. Withdrawal is an expected physical response associated with physical dependence. It is not the same as addiction, nor is it necessarily a sign of abuse.
(Click Fentora Abuse to learn more about abusing Fentora and the difference between physical dependence and addiction.)